Thailand Medical News - For All The Latest Breaking Medical News, Health News, Research News, COVID-19 News, Outbreak News, Dengue News, Glaucoma News, Diabetes News, Herb News, Phytochemical News, Heart And Cardiology News, Epigenetic News, Cancer News,

BREAKING NEWS
Nikhil Prasad  Fact checked by:Thailand Medical News Team Dec 10, 2023  2 months, 1 week, 4 days, 9 hours, 34 minutes ago

Hospital News: Medication Error at Bangchak Hospital Puts Infant in Critical Condition. Infant Given Trichloroacetic Acid As A Sleeping Aid!

1832 Shares
facebook sharing button Share
twitter sharing button Tweet
linkedin sharing button Share
Hospital News: Medication Error at Bangchak Hospital Puts Infant in Critical Condition. Infant Given Trichloroacetic Acid As A Sleeping Aid!
Nikhil Prasad  Fact checked by:Thailand Medical News Team Dec 10, 2023  2 months, 1 week, 4 days, 9 hours, 34 minutes ago
Hospital News: In a shocking incident at Bangchak Hospital in Samut Prakan-Thailand, a one-year-old toddler is fighting for his life after being administered trichloroacetic acid (TCA), a medication typically used to treat warts, instead of the prescribed sleeping aid. The hospital administration confirmed the grave mistake on Saturday, admitting that a pharmacist handed the wrong medication to the child.


 
The unfortunate turn of events unfolded when the toddler, who had sustained a head injury from a fall, was brought to the hospital by his mother for treatment on Friday. A doctor, ordering a sleeping aid before a CT scan, prescribed the medication. The family received two oral syringes from the hospital's pharmacy - one for the sleeping aid and the other, unbeknownst to them, filled with trichloroacetic acid.
 
The gravity of the error became apparent when the toddler's aunt, following the nurse's instructions, administered both liquids to the child. Distressingly, the child began to cry after consuming only half of the first syringe. Despite the mother's concern, the nurse insisted the toddler finish both syringes. In a cruel twist of fate, a drop of the corrosive substance spilled on the mother's arm, causing immediate burning and causing her to raise an issue as to what was given to her child.
 
Desperate for answers, the mother sought help on the Be One Facebook page, where members assisted her in filing a complaint with the hospital. Hospital director Dr Wanchat Chinsuwatey expressed regret over the incident, confirming that the hospital official was responsible and the nurse involved have been suspended pending an inquiry. Dr Wanchat added that termination might be considered if the actions are deemed a violation of proper conduct.
 
According to various other local Hospital News coverages, the Ministry of Public Health has promptly launched an investigation into the matter, uncovering a notable failure in the hospital's documentation system.
Acknowledging this lapse, the hospital director initiated immediate suspensions and stressed that swift action would be taken if negligence is identified during the investigation.
 
Trichloroacetic acid, intended for external use on skin lesions, was mistakenly administered internally, causing severe complications for the toddler. The director attributed the error to a procedural oversight during the medication preparation phase and emphasized the need for a comprehensive review of hospital protocols.
 
The province officials is actively involved in validating information and urging the hospital to cover the child's medical expenses.
 
As of the latest update on a Facebook post, the toddler's condition has improved, with a reduction in swelling around the neck. However, burn traces on the skin persist, and the child remains connected to a ventilator. The family is demanding an apology from the hospital and wishes to speak with the official responsible for the medication error.
 
Trichloroacetic acid (TCA), known for treating genital and anal warts caused by human papillomavirus (HPV), is a pot ent chemical with applications in various fields, including biochemistry. It is widely used in biochemistry for the precipitation of macromolecules, such as proteins, DNA, and RNA. TCA and DCA are both used in cosmetic treatments (such as chemical peels and tattoo removal) and as topical medication for chemoablation of warts, including genital warts. It can kill normal cells as well.
https://pubchem.ncbi.nlm.nih.gov/compound/Trichloroacetic-Acid
 
The European Chemicals Agency warns that, "This substance causes severe skin burns and eye damage, is very toxic to aquatic life and has long lasting toxic effects.”
 
The substance can cause permanent damage and it is crucial for hospitals to adhere to stringent protocols to prevent such critical errors. The incident at Bangchak Hospital underscores the need for constant vigilance and adherence to proper procedures to ensure patient safety.
 
For the latest Hospital News, keep on logging to Thailand Medical News.

MOST READ

Jun 10, 2023  9 months ago
COVID-19 News - DNA Methylation - Asymptomatic SARS-CoV-2 Infections
Sep 08, 2022  1 year ago
Source- Medical News - COVID-19 Research - Impaired Pain Modulation
Aug 04, 2022  2 years ago
Source: Medical News - SARS-CoV-2 & Cancer
Aug 13, 2020  4 years ago
Source: Supplements For COVID-19